Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 19, 2006, 6:13 PM EDT for Belknap County, Merrimack County, New Hampshire. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2006, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 19, 2006, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Belknap County, NH, Merrimack County, NH
The radar
The Portland,ME radar (KGYX), 127 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 192213
SVRGYX
NHC001-013-192300-
/O.NEW.KGYX.SV.W.0021.060619T2213Z-060619T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
613 PM EDT MON JUN 19 2006
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
* UNTIL 700 PM EDT
* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MEREDITH TO
BRADFORD...AND MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WARNER AND MEREDITH BY 620 PM EDT...
HOPKINTON BY 625 PM EDT...
SUNCOOK...CONCORD AND FRANKLIN BY 635 PM EDT...
CANTERBURY...TILTON...TILTON-NORTHFIELD AND LACONIA BY 640 PM
EDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4370 7152 4372 7152 4370 7146 4354 7122
4311 7145 4318 7189 4321 7192 4320 7202
4321 7204 4328 7208
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:47 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 19, 3:47 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 347 PM EDT MON JUN 19 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SEVERE THUNDERSTORM WATCH IN EFFECT TIL 10 PM FOR ALL BUT KNOX AND WALDO COUNTIES OF MAINE. SOME ACTION REQUIRING WARNINGS ALREADY UNDERWAY WITH MAIN SHIELD OF ACTIVITY JUST INTO WESTERN VT AT THIS TIME. SEE LATEST WATCH/WARNING ISSUANCES FOR DETAILED INFO. OTHERWISE... THIS PRE-FRONTAL TROUGH MOVES THROUGH THIS AFTERNOON/THIS EVENING WITH ASSOCIATED SHOWER/THUNDERSTORM ACTIVITY. THEREAFTER...SOME DEGREE OF CLEARING BEHIND THIS ACTIVITY...SO COUPLED WITH SOUPY AIR MASS...EXPECT FOG FORMATION OVERNIGHT. EXPECT THIS FOG TO EVENTUALLY BURN OFF OVER EASTERN SECTIONS...THOUGH ADVANCING CLOUD SHIELD MAY IMPEDE BURNOFF OVER WESTERN SECTIONS. ACTIVITY ASSOCIATED WITH TUES FRONT BEGINS SOMETIME AFTER NOON OVER WESTERN SECTIONS AND SLOWY WORKS ITS WAY EASTWARD WITH ACTIVITY BEGINNING AROUND EVENING TIME. AS FOR GRIDS...WENT MOSTLY WITH BLEND OF GFS/MET GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/...FOCUSING ON SEVERE WEATHER PRODUCTS AT THE MOMENT...SO WILL KEEP THIS BRIEF. SEVERAL SHORT WAVES CROSS THE REGION DURING THE EXTENDED PORTION OF THE FORECAST. THIS WILL BRING THE GREATEST CHANCE FOR SHOWERS DURING THE MID AFTERNOON THROUGH EARLY EVENING HOURS FOR MUCH OF THE WEEK. MODELS VARY FROM RUN TO RUN REGARDING RAIN FROM COASTAL LOW MOVING THROUGH SOUTHERN NEW ENGLAND LATE IN THE WEEKEND INTO MONDAY. STILL VERY EARLY TO TELL FINAL SOLUTION. FOR NOW WE WILL ADD A CHANCE OF RAIN TO THE MONDAY FORECAST. PICK OF THE WEEK APPEARS TO BE WEDNESDAY. && .AVIATION...THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST AREA THROUGH THE EVENING. BARELY VFR WITH HAZE LIMITING VSBY TO 6 MILES OR LESS FOR THE REST OF THE AFTERNOON/EARLY EVENING. CONDITIONS DROP TO IFR/LIFR OVERNIGHT IN HAZY/HUMID AIR MASS WITH DEVELOPMENT OF FOG. SLOW TO IMPROVE ON TUE. && .MARINE...SCA TONIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...AIR STAGNATION ADVISORY FOR MEZ023>028 UNTIL 8 PM MONDAY. ...SEVERE THUNDERSTORM WATCH # 511 IN EFFECT FOR MEZ007>009- MEZ012>014-MEZ018>027 UNTIL 10 PM. NH...AIR STAGNATION ADVISORY FOR NHZ013-014 UNTIL 8 PM MONDAY. ...SEVERE THUNDERSTORM WATCH # 551 IN EFFECT FOR NHZ001>010- NHZ013-014 UNTIL 10 PM. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 PM MONDAY. && JC
Hazardous weather outlook, Jun 19, 3:47 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 347 PM EDT MON JUN 19 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-202000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 347 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS EVENING. A LONG LINE OF THUNDERSTORMS WILL PUSH INTO NEW HAMPSHIRE AND WESTERN MAINE FROM VERMONT THIS EVENING. A FEW STORMS WILL CONTAIN DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE CALL THE NATIONAL WEATHER SERVICE WITH SEVERE WEATHER REPORTS OF DAMAGING WINDS OR HAIL THIS EVENING. JC
In the hours before
Special weather statement, Jun 19, 4:09 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 409 PM EDT MON JUN 19 2006 NHZ003-005-007-192145- NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN- 409 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON COUNTY THROUGH 545 PM EDT... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MILES NORTHWEST OF PLAINFIELD...OR ABOUT 6 MILES SOUTHWEST OF WHITE RIVER JUNCTION...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PLAINFIELD...CROYDON...CORNISH...GRANTHAM...LEBANON...HANOVER... ENFIELD...LYME...CANAAN AND ORANGE THROUGH 545 PM EDT. AS THIS STORM PASSES...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. OTHER STRONG THUNDERSTORMS WILL AFFECT WESTERN NEW HAMPSHIRE AFTER 430 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM. HAYES
Special weather statement, Jun 19, 4:12 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 412 PM EDT MON JUN 19 2006 MEZ007-008-192115- NORTHERN FRANKLIN-NORTHERN OXFORD- 412 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 515 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF OQUOSSOC...OR ABOUT 15 MILES SOUTHWEST OF RANGELEY...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND OQUOSSOC...RANGELEY...MADRID...DALLAS...REDINGTON AND STRATTON THROUGH 515 PM EDT. AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. ALSO...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
Special weather statement, Jun 19, 4:53 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 453 PM EDT MON JUN 19 2006 MEZ007-NHZ001-002-192130- NORTHERN COOS-NORTHERN OXFORD-SOUTHERN COOS- 453 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY THROUGH 530 PM EDT... AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF DIXVILLE NOTCH TO 9 MILES SOUTHEAST OF COLEBROOK TO 7 MILES NORTHWEST OF LANCASTER...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STRATFORD...PITTSBURG...DIXVILLE NOTCH...CLARKSVILLE... GUILDHALL...GROVETON...MILLSFIELD...STARK...DUMMER AND WILSONS MILLS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Jun 19, 5:08 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
508 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL LEBANON 43.39N 70.85W
06/19/2006 E0.88 INCH YORK ME PUBLIC
0451 PM HAIL LEBANON 43.39N 70.85W
06/19/2006 E0.75 INCH YORK ME PUBLIC
&&
JOHNCLocal storm report, Jun 19, 5:08 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FOR EVENT LOCATIONS
NATIONAL WEATHER SERVICE GRAY ME
508 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL LEBANON LAT/LONG MISSING
06/19/2006 E0.88 INCH GRAFTON
PUBLIC
0451 PM HAIL LEBANON LAT/LONG MISSING
06/19/2006 E0.75 INCH GRAFTON
PUBLIC
&&
JOHNCLocal storm report, Jun 19, 5:18 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
518 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG RANGELEY 44.97N 70.64W
06/19/2006 FRANKLIN ME LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN RANGELEY.
&&
HAYESThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:13 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 47 min |
| Jun 19, 5:41 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Sullivan | 34 min |
| Jun 19, 5:46 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 44 min |
| Jun 19, 5:57 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton | 18 min |
| Jun 19, 6:28 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 47 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.